Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Child having headache, sharp pain under ribs and fever. What is the disease called?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
My 12 year boy have been with fever on and off since Thursday which went to 104, he just complains of headaches and a sharp pain under left side of ribs . He goes potty ok, and vomited a couple of times. I been giving lots of fluids and ibuprofen and acetaminophen. He is hardly eating. No cold or sore throat. He never uses jackets even in cold days he weights 130 and is 5'4. We just have flu at home me and my 6 boy but got over in 4 days and like cold symptoms. Please advise
Posted Sun, 17 Mar 2013 in Headache and Migraines
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
According to the symptoms you mentioned , your child seems to be suffering from a viral fever most probably but a bacterial gastroenteritis needs to be ruled out if symptoms persist for more than a week. I am glad you are giving plenty of fluids to maintain his hydration and analgesic antipyretics for his fever and headache . I agree that most viral infections do present with cold flu symptoms but nevertheless some can present this way . If its so then his fever and other symptoms should gradually subside in a week or so with or without supportive treatment . I would recommend a daily dose of probiotic ( enterogermina) and zinc supplement to help in faster recovery as per your physicians prescription . If his fever persists beyond a week it's best to get him evaluated and investigated( blood counts) by your doctor to rule out a bacterial infection and assess the need for antibiotic treatment .
Also note that analgesics like ibuprofen can cause gastritis which may cause left abdominal pain and vomiting which will best resolve after stopping the analgesic and starting a antacid ( pantoprazole, esmoprazole etc).
Hope I have answered your query.
Please let me know in case you you have any further doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor